Alert archive / Kansas / Severe Thunderstorm Warnings in 2026

Severe Thunderstorm Warning 3, NWS Topeka, KS

March 6, 2026Douglas County, Jefferson County, Shawnee County, Kansas

NWS Topeka, KS issued this severe thunderstorm warning at Mar 6, 2026, 10:37 PM CST for Douglas County, Jefferson County, Shawnee County, Kansas. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 6, 2026, 10:37 PM CST (04:37 UTC)
Expired
Mar 6, 2026, 11:15 PM CST
In force
38 min
Issued by
NWS Topeka, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Douglas County, KS, Jefferson County, KS, Shawnee County, KS

The radar

The Topeka radar (KTWX), 82 km from the middle of the area, began a volume at 04:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 6, 3:16 PM CSTTornado WatchSPC9 hr

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 4.6 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2026-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 981 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2026-03-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 281 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
981 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
550 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
281 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
1.7
Supercell composite
6.2

Open this sounding in Storm Lab

The text

As transmitted.

672 
WUUS53 KTOP 070437
SVRTOP
KSC045-087-177-070515-
/O.NEW.KTOP.SV.W.0003.260307T0437Z-260307T0515Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Topeka KS
1037 PM CST Fri Mar 6 2026

The National Weather Service in Topeka has issued a

* Severe Thunderstorm Warning for...
  Southern Jefferson County in northeastern Kansas...
  Eastern Shawnee County in east central Kansas...
  Northern Douglas County in east central Kansas...

* Until 1115 PM CST.

* At 1037 PM CST, severe thunderstorms were located along a line
  extending from near Meriden to 4 miles southeast of Grantville to 3
  miles southeast of Richland, moving northeast at 50 mph.

  HAZARD...60 mph wind gusts and penny size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Lawrence, Oskaloosa, Eudora, Richland, Perry, McLouth, Lecompton,
  Clinton, Winchester, Williamstown, Perry Lake, Grantville, and
  Clinton Lake.

This includes Kansas Turnpike between mile markers 185 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas.

&&

LAT...LON 3887 9551 3887 9557 3888 9557 3900 9556
      3916 9560 3936 9518 3897 9519 3896 9517
      3898 9516 3897 9513 3897 9511 3895 9509
      3898 9508 3899 9506 3893 9506
TIME...MOT...LOC 0437Z 243DEG 45KT 3916 9553 3904 9548 3885 9550 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
5 follow-up statements
434 
WWUS53 KTOP 070443
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1043 PM CST Fri Mar 6 2026

KSC177-070452-
/O.CAN.KTOP.SV.W.0003.000000T0000Z-260307T0515Z/
Shawnee-
1043 PM CST Fri Mar 6 2026

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SHAWNEE COUNTY IS
CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas.

&&

LAT...LON 3893 9506 3887 9550 3905 9550 3918 9557
      3936 9518 3897 9519 3896 9517 3898 9516
      3897 9513 3897 9511 3895 9509 3898 9508
      3898 9507
TIME...MOT...LOC 0442Z 243DEG 47KT 3920 9544 3908 9539 3889 9541 

$$

KSC045-087-070515-
/O.CON.KTOP.SV.W.0003.000000T0000Z-260307T0515Z/
Jefferson-Douglas-
1043 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHERN JEFFERSON AND NORTHERN DOUGLAS COUNTIES...

At 1042 PM CST, severe thunderstorms were located along a line
extending from near Perry Lake to Perry to near Clinton, moving
northeast at 55 mph.

HAZARD...60 mph wind gusts and penny size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lawrence, Oskaloosa, Eudora, Perry, McLouth, Ozawkie, Lecompton,
Clinton, Winchester, Clinton Lake, Williamstown, and Perry Lake.

This includes Kansas Turnpike between mile markers 189 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3893 9506 3887 9550 3905 9550 3918 9557
      3936 9518 3897 9519 3896 9517 3898 9516
      3897 9513 3897 9511 3895 9509 3898 9508
      3898 9507
TIME...MOT...LOC 0442Z 243DEG 47KT 3920 9544 3908 9539 3889 9541 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
821 
WWUS53 KTOP 070449
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1049 PM CST Fri Mar 6 2026

KSC045-087-070515-
/O.CON.KTOP.SV.W.0003.000000T0000Z-260307T0515Z/
Jefferson-Douglas-
1049 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...

At 1049 PM CST, severe thunderstorms were located along a line
extending from near Oskaloosa to 3 miles north of Williamstown to 3
miles east of Clinton, moving northeast at 50 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lawrence, Oskaloosa, Eudora, McLouth, Winchester, and Williamstown.

This includes Kansas Turnpike between mile markers 196 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3889 9538 3908 9537 3923 9546 3936 9518
      3897 9519 3896 9517 3898 9516 3897 9513
      3897 9511 3895 9509 3898 9508 3898 9507
      3893 9506
TIME...MOT...LOC 0449Z 243DEG 45KT 3923 9536 3911 9531 3892 9533 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
859 
WWUS53 KTOP 070458
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1058 PM CST Fri Mar 6 2026

KSC045-087-070515-
/O.CON.KTOP.SV.W.0003.000000T0000Z-260307T0515Z/
Jefferson-Douglas-
1058 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...

At 1057 PM CST, severe thunderstorms were located along a line
extending from 5 miles southeast of Winchester to 4 miles southeast
of McLouth to 4 miles northwest of Eudora, moving northeast at 60
mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lawrence, Eudora, McLouth, and Winchester.

This includes Kansas Turnpike between mile markers 202 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3890 9526 3912 9528 3930 9531 3936 9518
      3897 9519 3896 9517 3898 9516 3897 9513
      3897 9511 3895 9509 3898 9508 3898 9507
      3893 9506
TIME...MOT...LOC 0457Z 245DEG 53KT 3928 9519 3916 9514 3897 9516 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
979 
WWUS53 KTOP 070509
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1109 PM CST Fri Mar 6 2026

KSC045-087-070515-
/O.CON.KTOP.SV.W.0003.000000T0000Z-260307T0515Z/
Jefferson-Douglas-
1109 PM CST Fri Mar 6 2026

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CST
FOR SOUTHEASTERN JEFFERSON AND NORTHEASTERN DOUGLAS COUNTIES...

At 1108 PM CST, severe thunderstorms were located along a line
extending from 5 miles southwest of Tonganoxie to near Eudora to
Vinland, moving northeast at 65 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Lawrence and Eudora.

This includes Kansas Turnpike between mile markers 202 and 205.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3909 9528 3915 9519 3897 9519 3896 9517
      3898 9516 3897 9513 3897 9511 3895 9509
      3898 9508 3898 9507 3893 9506 3890 9526
TIME...MOT...LOC 0508Z 241DEG 56KT 3906 9517 3894 9512 3883 9518 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Flanagan
977 
WWUS53 KTOP 070513
SVSTOP

Severe Weather Statement
National Weather Service Topeka KS
1113 PM CST Fri Mar 6 2026

KSC045-087-070523-
/O.EXP.KTOP.SV.W.0003.000000T0000Z-260307T0515Z/
Jefferson-Douglas-
1113 PM CST Fri Mar 6 2026

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON AND
NORTHEASTERN DOUGLAS COUNTIES WILL EXPIRE AT 1115 PM CST...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds are still possible with these thunderstorms.

A Tornado Watch remains in effect until midnight CST for east central
Kansas.

&&

LAT...LON 3909 9528 3915 9519 3897 9519 3896 9517
      3898 9516 3897 9513 3897 9511 3895 9509
      3898 9508 3898 9507 3893 9506 3890 9526
TIME...MOT...LOC 0513Z 243DEG 45KT 3908 9513 3896 9508 3885 9514 

$$

Flanagan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:26 PM CST, 11 minutes earlier. Its key messages:

  • Severe storms are possible this afternoon and evening, with large hail, damaging winds and a few tornadoes.
  • Dry weather returns this weekend with above average temperatures into early next week.
Area forecast discussion, Mar 6, 10:26 PM CST, 11 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1026 PM CST Fri Mar 6 2026

.KEY MESSAGES...

- Severe storms are possible this afternoon and evening, with
  large hail, damaging winds and a few tornadoes.

- Dry weather returns this weekend with above average
  temperatures into early next week.

&&

.MESOSCALE...
Issued at 1026 PM CST Fri Mar 6 2026

The cold front continues to push into east central KS with the
prospects for surface based convection ahead of the front
quickly dwindling. With the front undercutting the updrafts
along it, they have not been able to strengthen into severe
storms, and once the front pushes east of Anderson Co shortly
after midnight the risk for severe storms will end. The most
likely scenario for the rest of this evening is for marginally
strong storms along the front. The tornado watch has been kept
until the front pushes through for that very small chance. Low
level wind fields (effective SRH is around 300 m2/s2) remain
conducive for a tornado should a surface based storm develop.

Once the front pushes through, much colder air will fill in.
Temperatures have been dropping about 30 degrees within a few
hours of the frontal passage. Low clouds may linger into the
midday Saturday, but clearing should progress west to east
through the day.

Issued at 453 PM CST Fri Mar 6 2026

Convection out ahead of the frontal boundary has been slow to
get going with limited low level convergence and the better
dynamics from the shortwave still out across the Rockies. The
18Z RAOB showed a little CIN still over the warm sector but
temps have not warmed much since the balloon launch thanks to a
thick stratus deck. If storms do not get going ahead of the
front in the next hour or two, we may only get what is
developing on the cold front. And forecast soundings show it is
going to be very difficult for a right mover to come off the
boundary with the cold front continually undercutting the
updrafts. There remains a conditional risk for severe storms
with hail, wind and tornadoes given good instability and deep
layer shear around 50KT. But that is entirely dependent on
storm development ahead of the front.

&&

.DISCUSSION...
Issued at 1139 AM CST Fri Mar 6 2026

Short term forecast...

Today through Sunday:

Today through Tonight, an upper Trough across western CO and
the Four Corners region will shear apart with the northern
branch lifting northeast into NE Tonight and phasing with an H5
trough moving east across the northern Plains and southern
Canada. The southern section of the H5 trough will amplify and
retrograde southwest into northwest Mexico.

The elevated thunderstorms may continue across the southeast
counties into the afternoon hours. There was some clearing
across the central counties of the CWA but the stratus is racing
back northwest, so most areas will become cloudy again by late
this morning.

This afternoon, if the stratus holds through the afternoon hours,
then it will be unlikely that discrete supercells develop within
the warm sector. However, if there is deep enough mixing there could
be areas that clear this afternoon, especially up along the NE
border. The latest HRRR does show thunderstorms developing across
northern Riley, Washington, and Marshall Counties by 20Z. If
surface based supercells develop, the curved hodographs would
result in streamwise horizontal vorticity in the lowest 2 KM.
The MLCAPE could increase to 1000-1500 J/KG. So, there may be a
window for discrete supercell across central and eastern
counties of the CWA. Most CAM forecast soundings do not show
steep low-level lapse rates and if the clouds hold, the storms
that develop in the warm sector, maybe much weaker and slightly
elevated updrafts. If discrete surface based supercells do
develop then expect 2 inch or greater hail, damaging winds, and
tornadoes. The best timing for any discrete supercells within
the warm sector will be 3 PM through 7 PM.

A surface cold front will be moving into north central KS later this
afternoon and scattered storms will develop then congeal into a line
of storms. There will be a slight component of 0-3KM flow, 20
KTS, perpendicular to the line, which could cause rear inflow
jets to develop within the line, and may be a few mesovortex
weak and brief tornadoes but the environment is not very
conducive for mesovortex tornadoes to develop. Therefore the
main hazard would be localized 60 to 70 MPH wind gusts. If the
cold pool along the line helps to surge the front faster to the
southeast, then the line of storms may become undercut by
outflow. But new updrafts should develop ahead of the outflow,
and with the stronger southwesterly 50 kts winds at 700mb,
momentum transfer in the storm's downdraft along the line could
cause some isolated 60 MPH wind gusts along the line as it
moves east across northeast and east central KS this evening.

Saturday, expect cooler temperatures behind the surface front.
Saturday highs will be in the lower to mid 50s with clearing skies.

Long term forecast...

Sunday through Friday:

Sunday through Tuesday, the mid level flow will become more zonal
and southerly winds will help highs to warm into the mid to upper
60s Sunday, lower to mid 70s Monday and Tuesdays. An H5 trough will
move east across the northern and central Plains on Tuesday, which
will bring a surface front southeast across the CWA on Tuesday.
There may be a chance for showers and storms along the front
Tuesday afternoon and into Tuesday night. However, the southern
stream H5 trough over the southwest US looks to move east
across TX and remain south of the CWA.

Wednesday, will be cooler behind the front, with highs in the mid to
upper 50s.

Thursday and Friday, highs will warm back into the 60s. A stronger
front will push southeast across the CWA Friday night.

&&

.AVIATION /06Z TAFS THROUGH 06Z SUNDAY/...
Issued at 1026 PM CST Fri Mar 6 2026

Think the line of storms will for the most part be east of TOP
and FOE at 06Z. There continues to be some IFR CIGS behind the
front and models have this lasting for only a few hours. But the
MVFR stratus looks to hang on until around 17Z or 18Z. VFR
conditions are forecast to develop by early afternoon as cool
dry air advects in from the northwest.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
None.

&&

MESOSCALE...Wolters
DISCUSSION...Gargan
AVIATION...Wolters
Hazardous weather outlook, Mar 6, 1:46 PM CST, 8 hours 51 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
146 PM CST Fri Mar 6 2026

KSZ008>012-020>024-026-034>040-054>056-058-059-072000-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
146 PM CST Fri Mar 6 2026

This Hazardous Weather Outlook is for portions of central Kansas,
east central Kansas, north central Kansas, and northeast Kansas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will develop across north central KS, then move
east along a cold front across northeast east central KS this
evening. Some of the storms may be severe with the primary hazards
being damaging wind gusts and large hail.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed this afternoon and this evening.

In the hours before

Special weather statement, Mar 6, 9:02 PM CST, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Topeka KS
902 PM CST Fri Mar 6 2026

KSZ037-070330-
Morris-
902 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT CENTRAL MORRIS COUNTY THROUGH
930 PM CST...

At 901 PM CST, Doppler radar was tracking a strong thunderstorm near
Lincolnville, moving northeast at 50 mph.

HAZARD...Penny size hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to outdoor objects and vegetation is
         possible.

Locations impacted include...
Council Grove, White City, Wilsey, Parkerville, Burdick, and Council
Grove Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for east central
Kansas.

&&

LAT...LON 3867 9693 3881 9672 3876 9650 3864 9638
      3852 9681 3852 9693
TIME...MOT...LOC 0301Z 238DEG 44KT 3855 9695

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...<30 MPH

Reese
Special weather statement, Mar 6, 9:04 PM CST, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Topeka KS
904 PM CST Fri Mar 6 2026

KSZ023-024-038-039-070330-
Wabaunsee-Shawnee-Pottawatomie-Jackson-
904 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN SHAWNEE...NORTHERN
WABAUNSEE...SOUTHEASTERN POTTAWATOMIE AND SOUTHWESTERN JACKSON
COUNTIES THROUGH 930 PM CST...

At 904 PM CST, Doppler radar was tracking a strong thunderstorm near
McFarland, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to outdoor
         objects and vegetation is possible.

Locations impacted include...
Rossville, Alma, St. Marys, Maple Hill, McFarland, Paxico, Belvue,
Emmett, and Delia.

This includes Interstate 70 between mile markers 325 and 336.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
and east central Kansas.

&&

LAT...LON 3901 9632 3913 9639 3934 9604 3912 9588
TIME...MOT...LOC 0304Z 238DEG 43KT 3910 9627

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Reese
Special weather statement, Mar 6, 9:16 PM CST, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Topeka KS
916 PM CST Fri Mar 6 2026

KSZ024-026-070345-
Jefferson-Jackson-
916 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN JEFFERSON AND
EASTERN JACKSON COUNTIES THROUGH 945 PM CST...

At 916 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles north of Mayetta, moving northeast at 50 mph.

HAZARD...Wind gusts up to 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down twigs or small limbs and blow
         around objects. Minor hail damage to outdoor objects and
         vegetation is possible.

Locations impacted include...
Holton, Mayetta, Whiting, Denison, and Potawatomi Reservation.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for northeastern
Kansas.

&&

LAT...LON 3941 9538 3922 9584 3939 9591 3957 9572
      3964 9557 3963 9556 3957 9556 3957 9557
      3942 9557 3942 9539
TIME...MOT...LOC 0316Z 239DEG 43KT 3939 9574

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

Griesemer
Special weather statement, Mar 6, 9:29 PM CST, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Topeka KS
929 PM CST Fri Mar 6 2026

KSZ037-038-070400-
Wabaunsee-Morris-
929 PM CST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT NORTHEASTERN MORRIS AND SOUTHERN
WABAUNSEE COUNTIES THROUGH 1000 PM CST...

At 929 PM CST, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Dwight, moving northeast at 50 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor hail damage to outdoor
         objects and vegetation is possible.

Locations impacted include...
Alma, Eskridge, Alta Vista, Dwight, Parkerville, Council Grove Lake,
and Volland.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 1000 PM CST for east central
Kansas.

&&

LAT...LON 3867 9660 3875 9666 3881 9666 3887 9656
      3887 9650 3891 9650 3904 9628 3898 9614
      3881 9603 3874 9632 3874 9635 3873 9635
TIME...MOT...LOC 0329Z 237DEG 43KT 3880 9654

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

Reese
Special weather statement, Mar 6, 9:59 PM CST, 38 minutes before
Special Weather Statement
National Weather Service Topeka KS
959 PM CST Fri Mar 6 2026

KSZ024-038-039-055-070430-
Wabaunsee-Shawnee-Jackson-Osage-
959 PM CST Fri Mar 6 2026

...STRONG THUNDERSTORMS WILL IMPACT SHAWNEE...EASTERN WABAUNSEE...
NORTHWESTERN OSAGE AND SOUTH CENTRAL JACKSON COUNTIES THROUGH 1030 PM
CST...

At 959 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from near Paxico to near Keene to 3 miles southeast
of Eskridge. Movement was northeast at 55 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down small tree limbs and blow
         around unsecured objects. Minor damage to vegetation is
         possible.

Locations impacted include...
Topeka, Rossville, Eskridge, Dover, Silver Lake, Auburn, Hoyt, Maple
Hill, McFarland, Paxico, Delia, Willard, Pauline, Potawatomi
Reservation, Keene, and Berryton.

This includes the following highways...
 Interstate 70 between mile markers 331 and 355.
 Kansas Turnpike between mile markers 163 and 182.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for east central
Kansas.

&&

LAT...LON 3892 9561 3877 9611 3889 9614 3906 9624
      3918 9607 3916 9606 3916 9609 3914 9604
      3921 9604 3938 9581 3919 9563
TIME...MOT...LOC 0359Z 229DEG 48KT 3910 9619 3893 9606 3883 9605

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Flanagan
Special weather statement, Mar 6, 10:29 PM CST, 8 minutes before
Special Weather Statement
National Weather Service Topeka KS
1029 PM CST Fri Mar 6 2026

KSZ024-026-039-040-055-070515-
Shawnee-Jefferson-Douglas-Jackson-Osage-
1029 PM CST Fri Mar 6 2026

...STRONG THUNDERSTORMS WILL IMPACT JEFFERSON...EASTERN SHAWNEE...
NORTHERN DOUGLAS...NORTHEASTERN OSAGE AND SOUTHEASTERN JACKSON
COUNTIES THROUGH 1115 PM CST...

At 1029 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from 5 miles southwest of Meriden to 3 miles south
of Tecumseh to 3 miles southeast of Carbondale. Movement was
northeast at 50 mph.

HAZARD...Strong wind gusts of 50 to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to vegetation is possible.

Locations impacted include...
Topeka, Lawrence, Carbondale, Valley Falls, Oskaloosa, Tecumseh,
Eudora, Richland, Overbrook, Perry, McLouth, Meriden, Ozawkie,
Nortonville, Lecompton, Clinton, Winchester, Lone Star, Williamstown,
and Perry Lake.

This includes Kansas Turnpike between mile markers 178 and 205.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until midnight CST for northeastern
and east central Kansas...and northeastern Kansas.

&&

LAT...LON 3873 9573 3895 9567 3917 9576 3942 9545
      3942 9518 3897 9519 3898 9516 3897 9513
      3897 9511 3895 9509 3898 9508 3899 9506
      3892 9506
TIME...MOT...LOC 0429Z 236DEG 45KT 3915 9566 3900 9560 3878 9565

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

Flanagan

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 6, 6:15 PM CSTSpecial Weather StatementTOPClay30 min
Mar 6, 6:44 PM CSTSpecial Weather StatementTOPWashington16 min
Mar 6, 6:45 PM CSTSpecial Weather StatementTOPRiley30 min
Mar 6, 7:09 PM CSTSpecial Weather StatementTOPPottawatomie, Riley36 min
Mar 6, 7:37 PM CSTSpecial Weather StatementTOPNemaha23 min
Mar 6, 7:40 PM CSTSpecial Weather StatementTOPDickinson35 min
Mar 6, 7:54 PM CSTSpecial Weather StatementTOPNemaha, Pottawatomie36 min
Mar 6, 8:12 PM CSTSpecial Weather StatementTOPMorris48 min
Mar 6, 8:29 PM CSTSpecial Weather StatementTOPNemaha31 min
Mar 6, 8:54 PM CSTSpecial Weather StatementTOPWabaunsee36 min
Mar 6, 8:58 PM CSTSpecial Weather StatementTOPBrown32 min
Mar 6, 9:02 PM CSTSpecial Weather StatementTOPMorris28 min
Mar 6, 9:04 PM CSTSpecial Weather StatementTOPWabaunsee26 min
Mar 6, 9:16 PM CSTSpecial Weather StatementTOPJackson29 min
Mar 6, 9:29 PM CSTSpecial Weather StatementTOPWabaunsee31 min
Mar 6, 9:59 PM CSTSpecial Weather StatementTOPShawnee31 min
Mar 6, 10:29 PM CSTSpecial Weather StatementTOPDouglas, Jefferson46 min
Mar 6, 10:56 PM CSTSpecial Weather StatementTOPDouglas, Franklin34 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2026Every severe thunderstorm warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.